Alert archive / Colorado / Severe Thunderstorm Warnings in 2013

Severe Thunderstorm Warning 105, NWS Pueblo, CO

August 6, 2013Kiowa County, Colorado

NWS Pueblo, CO issued this severe thunderstorm warning at Aug 6, 2013, 1:58 PM MDT for Kiowa County, Colorado. It was in force for 47 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 6, 2013, 1:58 PM MDT (19:58 UTC)
Expired
Aug 6, 2013, 2:45 PM MDT
In force
47 min
Issued by
NWS Pueblo, CO
Area
Storm-based polygon
Hail
1.75 in
Wind
60.0 mph

County Kiowa County, CO

The radar

The Goodland radar (KGLD), 95 km from the middle of the area, began a volume at 20:00 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Denver, CO (KDEN), launched 12:00Z, 8.0 hours before the alert went out and 176 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Denver, CO at 12:00Z on 2013-08-06Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Denver, CO at 12:00Z on 2013-08-06The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -21 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2780 m above ground
0-6 km bulk shear
22 kt
0-1 km storm-relative helicity
-21 m²/s²
0-3 km storm-relative helicity
-26 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

978 
WUUS55 KPUB 061958
SVRPUB
COC061-062045-
/O.NEW.KPUB.SV.W.0105.130806T1958Z-130806T2045Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE PUEBLO CO
158 PM MDT TUE AUG 6 2013

THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHEASTERN KIOWA COUNTY IN SOUTHEAST COLORADO...

* UNTIL 245 PM MDT

* AT 152 PM MDT...A SEVERE THUNDERSTORM WAS LOCATED 11 MILES NORTH OF
  TOWNER...AND MOVING SOUTHEAST AT 15 MPH.

  HAZARD...GOLF BALL SIZE HAIL AND 60 MPH WIND GUSTS.

  SOURCE...RADAR INDICATED.

  IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE INJURED. EXPECT HAIL
           DAMAGE TO ROOFS...SIDING...WINDOWS AND VEHICLES. EXPECT
           WIND DAMAGE TO ROOFS...SIDING AND TREES.

* LOCATIONS IMPACTED INCLUDE...
  MAINLY RURAL AREAS OF EXTREME NORTHEASTERN KIOWA COUNTY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

THIS STORM IS PRODUCING LARGE HAIL. SEEK SHELTER NOW INSIDE A STURDY
STRUCTURE AND STAY AWAY FROM WINDOWS.

&&

LAT...LON 3849 10204 3850 10210 3862 10215 3863 10213
      3862 10205 3860 10203
TIME...MOT...LOC 1957Z 323DEG 12KT 3861 10208

HAIL...1.75IN
WIND...60MPH

$$

TLM
5 follow-up statements
748 
WWUS55 KPUB 062005
SVSPUB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
205 PM MDT TUE AUG 6 2013

COC061-062045-
/O.CON.KPUB.SV.W.0105.000000T0000Z-130806T2045Z/
KIOWA CO-
205 PM MDT TUE AUG 6 2013

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHEASTERN
KIOWA COUNTY UNTIL 245 PM MDT...

AT 201 PM MDT...A SEVERE THUNDERSTORM WAS LOCATED 9 MILES NORTH OF
TOWNER...AND MOVING SOUTHEAST AT 15 MPH.

HAZARD...GOLF BALL SIZE HAIL AND 60 MPH WIND GUSTS.

SOURCE...RADAR INDICATED.

IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE INJURED. EXPECT HAIL
         DAMAGE TO ROOFS...SIDING...WINDOWS AND VEHICLES. EXPECT WIND
         DAMAGE TO ROOFS...SIDING AND TREES.

LOCATIONS IMPACTED INCLUDE...
  MAINLY RURAL AREAS OF EXTREME NORTHEASTERN KIOWA COUNTY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

THIS STORM IS PRODUCING LARGE HAIL. SEEK SHELTER NOW INSIDE A STURDY
STRUCTURE AND STAY AWAY FROM WINDOWS.

&&

LAT...LON 3849 10204 3850 10210 3862 10215 3863 10213
      3862 10205 3860 10203
TIME...MOT...LOC 2005Z 323DEG 12KT 3859 10206

HAIL...1.75IN
WIND...60MPH

$$

TLM
403 
WWUS55 KPUB 062014
SVSPUB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
214 PM MDT TUE AUG 6 2013

COC061-062045-
/O.CON.KPUB.SV.W.0105.000000T0000Z-130806T2045Z/
KIOWA CO-
214 PM MDT TUE AUG 6 2013

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHEASTERN
KIOWA COUNTY UNTIL 245 PM MDT...

AT 210 PM MDT...A SEVERE THUNDERSTORM WAS LOCATED 8 MILES NORTH 
NORTHEAST OF TOWNER...AND MOVING SOUTHEAST AT 15 MPH.

HAZARD...GOLF BALL SIZE HAIL AND 60 MPH WIND GUSTS.

SOURCE...RADAR INDICATED.

IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE INJURED. EXPECT HAIL
         DAMAGE TO ROOFS...SIDING...WINDOWS AND VEHICLES. EXPECT WIND
         DAMAGE TO ROOFS...SIDING AND TREES.

LOCATIONS IMPACTED INCLUDE...
  MAINLY RURAL AREAS OF EXTREME NORTHEASTERN KIOWA COUNTY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

THIS STORM IS PRODUCING LARGE HAIL. SEEK SHELTER NOW INSIDE A STURDY
STRUCTURE AND STAY AWAY FROM WINDOWS.

&&

LAT...LON 3849 10204 3850 10210 3861 10212 3863 10213
      3862 10205 3860 10203
TIME...MOT...LOC 2012Z 323DEG 12KT 3857 10204

HAIL...1.75IN
WIND...60MPH

$$
994 
WWUS55 KPUB 062025
SVSPUB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
225 PM MDT TUE AUG 6 2013

COC061-062045-
/O.CON.KPUB.SV.W.0105.000000T0000Z-130806T2045Z/
KIOWA CO-
225 PM MDT TUE AUG 6 2013

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR EXTREME
NORTHEASTERN KIOWA COUNTY UNTIL 245 PM MDT...

AT 224 PM MDT...A SEVERE THUNDERSTORM WAS LOCATED 6 MILES NORTHEAST
OF TOWNER...AND MOVING SOUTHEAST AT 15 MPH.

HAZARD...GOLF BALL SIZE HAIL AND 60 MPH WIND GUSTS.

SOURCE...RADAR INDICATED.

IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE INJURED. EXPECT HAIL
         DAMAGE TO ROOFS...SIDING...WINDOWS AND VEHICLES. EXPECT WIND
         DAMAGE TO ROOFS...SIDING AND TREES.

LOCATIONS IMPACTED INCLUDE...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

THIS STORM IS PRODUCING LARGE HAIL. SEEK SHELTER NOW INSIDE A STURDY
STRUCTURE AND STAY AWAY FROM WINDOWS.

&&

LAT...LON 3849 10204 3850 10207 3861 10208 3863 10213
      3862 10205 3860 10203
TIME...MOT...LOC 2025Z 323DEG 12KT 3854 10201

HAIL...1.75IN
WIND...60MPH

$$

TLM
572 
WWUS55 KPUB 062028
SVSPUB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
228 PM MDT TUE AUG 6 2013

COC061-062045-
/O.CON.KPUB.SV.W.0105.000000T0000Z-130806T2045Z/
KIOWA CO-
228 PM MDT TUE AUG 6 2013

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR EXTREME
NORTHEASTERN KIOWA COUNTY UNTIL 245 PM MDT...

AT 224 PM MDT...A SEVERE THUNDERSTORM WAS LOCATED 6 MILES NORTHEAST
OF TOWNER...AND MOVING SOUTHEAST AT 15 MPH.

HAZARD...GOLF BALL SIZE HAIL AND 60 MPH WIND GUSTS.

SOURCE...RADAR INDICATED.

IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE INJURED. EXPECT HAIL
         DAMAGE TO ROOFS...SIDING...WINDOWS AND VEHICLES. EXPECT WIND
         DAMAGE TO ROOFS...SIDING AND TREES.

LOCATIONS IMPACTED INCLUDE...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

THIS STORM IS PRODUCING LARGE HAIL. SEEK SHELTER NOW INSIDE A STURDY
STRUCTURE AND STAY AWAY FROM WINDOWS.

&&

LAT...LON 3849 10204 3850 10207 3861 10208 3861 10205
      3860 10203
TIME...MOT...LOC 2028Z 323DEG 12KT 3853 10200

HAIL...1.75IN
WIND...60MPH

$$

TLM
579 
WWUS55 KPUB 062039
SVSPUB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
239 PM MDT TUE AUG 6 2013

COC061-062049-
/O.EXP.KPUB.SV.W.0105.000000T0000Z-130806T2045Z/
KIOWA CO-
239 PM MDT TUE AUG 6 2013

...THE SEVERE THUNDERSTORM WARNING FOR EXTREME NORTHEASTERN KIOWA
COUNTY WILL EXPIRE AT 245 PM MDT...

THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED
AREA.

LAT...LON 3849 10204 3850 10207 3861 10208 3861 10205
      3860 10203
TIME...MOT...LOC 2039Z 323DEG 12KT 3850 10197

$$

TLM

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pueblo, CO wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 6, 11:21 AM MDT, 2 hours 37 minutes earlier.

Area forecast discussion, Aug 6, 11:21 AM MDT, 2 hours 37 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PUEBLO CO
1121 AM MDT TUE AUG 6 2013

.UPDATE...
ISSUED AT 1057 AM MDT TUE AUG 6 2013

UPDATED TO PUT OUT A FLASH FLOOD WATCH FOR THE
SOUTHWEST...CENTRAL...AND SOUTHEAST MOUNTAINS AND THE I-25
CORRIDOR. START TIME IS A LITTLE EARLIER (12Z) FOR PIKES PEAK
REGION WHERE FRONT WILL BE MOVING THROUGH AND SHOWERS SHOULD GET
GOING SOONER WITH UPSLOPE FLOW AND OF COURSE THE HIGHLY SUSCEPTIBLE
WALDO BURN SCAR IS IN THIS AREA. OTHER AREAS BEGIN AT 15Z AS WE
WILL BE WAITING FOR SOME HEATING TO HELP BUILD INSTABILITY AND FIRE
OFF EMBEDDED THUNDERSTORMS. FOR ALL AREAS...HIGHEST THREAT WINDOW
WILL BE DURING THE AFTERNOON AND EVENING HOURS.  ITS POSSIBLE THAT
SOUTHEAST PLAINS MAY NEED TO BE ADDED WITH THE NEXT PACKAGE
ISSUANCE AS MODELS ARE FOCUSING RAINFALL IN THIS AREA THROUGH THE
OVERNIGHT HOURS WITH DEVELOPMENT OF AN MCS. WILL HOLD OFF FOR NOW
UNTIL MORE MODEL DATA TRICKLES IN.  -KT

UPDATE ISSUED AT 636 AM MDT TUE AUG 6 2013

KIND OF AN UNUSUAL UPDATE...BUT HAPPENED TO NOTICE THAT SOUNDINGS
FOR LATE TONIGHT INTO WED ARE PRETTY COLD ALOFT. ALSO RATHER
SATURATED FROM H7-H5. STRONGLY SUSPECT THAT THE SUMMIT OF PIKES
PEAK...PERHAPS DOWN TO 13K FEET...COULD SEE SOME LIGHT SNOW ACCUMS
FROM MIDNIGHT TONIGHT INTO WED MORNING. ADDED UP TO AN INCH IN THE
GRIDS. IN THEORY...THERE COULD BE SOME SIGNIFICANT LOCAL ACCUMS ON
THE PEAK IF CONDITIONS COME TOGETHER JUST RIGHT. SOMETHING ELSE TO
KEEP AN EYE ON. ROSE

&&

.SHORT TERM...(TODAY AND TONIGHT)
ISSUED AT 405 AM MDT TUE AUG 6 2013

...POTENTIAL FOR HEAVY RAIN INCREASING LATE TONIGHT...

INGREDIENTS STARTING TO COME TOGETHER FOR A POTENTIALLY ACTIVE
COUPLE OF DAYS OF WEATHER FOR OUR AREA LATER TODAY AND WEDNESDAY.
FAIRLY VIGOROUS UPPER LEVEL DISTURBANCE NOW NR BAJA WILL MOVE INTO S
CENTRAL CO BY EARLY WED MORNING. COUPLED WITH ABUNDANT MOISTURE FROM
THE MONSOON STREAMING INTO CO...AND A COLD FRONT ARRIVING LATER THIS
EVE...SHOULD SEE A FAIRLY SIGNIFICANT PRECIP EVENT UNFOLD FROM
TONIGHT INTO WED.

FIRST WAVE OF THIS DISTURBANCE WILL MOVE INTO THE SWRN MTS THIS
MORNING. ALREADY A NUMBER OF LTG STRIKES RECORDED OVER ERN AZ AND
WRN NM...AND THIS WILL MOVE FAIRLY QUICKLY INTO OUR AREA THIS MORN.
MOISTURE IS IN PLACE FOR EFFICIENT RAIN RATES FROM THESE STORMS...SO
WILL HAVE TO KEEP A CLOSE EYE ON THE WEST FORK AREA ESPECIALLY FOR
THE POSSIBILITY OF SOME LOCALLY HEAVY RAINFALL. LATEST PROGS ARE NOT
ALL THAT IMPRESSIVE WITH QPF OVR THE AREA...AND SHOW MOST OF THE
HEAVIER QPF N OF THE BURN AREAS. BUT AS ALWAYS...EVEN A SINGLE STORM
COULD BE PROBLEMATIC IN THAT AREA.

ACTION SHIFTS TO THE ERN MTS AND I-25 CORRIDOR BY AFTERNOON. MODELS
ARE IN REASONABLE AGREEMENT IN KEEPING MOST OF THE HEAVIER ACTIVITY
AWAY FROM THE BURN SCARS AT LEAST THROUGH THE EARLY EVE. IT LOOKS
LIKE THE MAIN AREA FOR HEAVIER PRECIP WILL BE OUT OVER THE SERN
PLAINS...E OF INTERSTATE 25 AND SOUTH OF HGWY 50/96. MAIN IMPACT
HERE MIGHT BE TO SATURATE SOILS AND POSSIBLY LEAD TO BIGGER PROBLEMS
WITH RUNOFF AND RIVER LEVELS LATER IN THE WEEK. A COUPLE STORMS NR
THE KS BORDER COULD BE ON THE STRONG SIDE...BUT WINDS AND SHEAR
LO0OK A BIT TOO WEAK FOR SVR LEVELS. SO...MAIN IMPACT WILL BE THE
HEAVY RAIN POTENTIAL.

AFTER A BIT OF A LULL EARLY TUE EVE...THE STRONG COLD FRONT WILL
MOVE INTO OUR AREA SOMETIME AROUND MIDNIGHT OR SHORTLY AFTER. WILL
SEE WINDS SHIFT TO THE NORTH FAIRLY EARLY IN THE EVE...AND BECOME A
BIT GUSTY AS THE FRONT MOVES IN LATER TONIGHT. EXPECT THE POPS TO
INCREASE STEADILY OVER THE NRN AND ERN PORTIONS OF OUR CWA THROUGH
TONIGHT...WITH MODERATE RAIN LIKELY FOR THE PIKES PEAK REGION AND
SURROUNDING AREAS BY WED MORNING. COULD GET PRETTY WET UP THERE BY
SUNRISE. ROSE

.LONG TERM...(WEDNESDAY THROUGH MONDAY)
ISSUED AT 405 AM MDT TUE AUG 6 2013

...HEAVY RAIN AND FLASH FLOOD POTENTIAL WEDNESDAY AND WEDNESDAY NIGHT...

MODELS CONTINUE TO INDICATE HEAVY RAIN AND FLASH FLOOD POTENTIAL
ACROSS SOUTHERN COLORADO WEDNESDAY INTO WEDNESDAY NIGHT...WITH
SOME SEVERE STORM POTENTIAL ACROSS THE FAR SOUTHEAST PLAINS.

MAIN DRIVER WITH THIS ONE APPEARS TO BE SUBTROPICAL WAVE THAT IS
CENTERED OVER SOUTHERN ARIZONA THIS MORNING. THIS WAVE IS FORECAST
BY THE MODELS TO TAKE A NORTH TO NORTHEASTWARD TRACK OVER THE
NEXT 24 HOURS...ENDING UP OVER THE 4 CORNERS REGION BY 6 AM MDT
WEDNESDAY. AS THE LOW MOVES INTO PLACE OVERNIGHT TONIGHT...THE
LOW AND MID LEVEL WINDS START PUSHING MOISTURE UP AGAINST THE
MOUNTAINS THROUGH THE NIGHT...SATURATING THE ATMOSPHERE AND
DEVELOPING WIDESPREAD PRECIPITATION OVER MOST OF THE AREA WEDNESDAY
MORNING...WITH PRECIPITATION CONTINUING OVER THE EASTERN PLAINS INTO
WEDNESDAY NIGHT.

THE LOW IS FORECAST TO MOVE ONLY SLOWLY...SO ONCE THE SHOWERS GET
GOING...THEY'LL KEEP GOING FOR A WHILE. THE SLOW MOVEMENT OF THE
STORM...COUPLED WITH AMPLE MONSOON MOISTURE...AND LOW LEVEL UPSLOPE
FORCING INTO THE TERRAIN...WILL MEAN GOOD CHANCES FOR RAIN MOST
AREAS WEDNESDAY...WITH HEAVY RAIN AND FLASH FLOOD POTENTIAL. A LOT
OF AREAS WILL PROBABLY SEE RAINFALL IN THE 0.50 TO 1.50 INCH RANGE
BY THURSDAY MORNING...WITH SOME AREAS SEEING POSSIBLY 2 OR EVEN
3 INCHES OF TOTAL RAINFALL. EVEN HIGHER ISOLATED AMOUNTS WILL BE
POSSIBLE.

THIS AMOUNT OF RAIN COULD CERTAINLY CAUSE FLASH FLOODING IF DELIVERED
BY CONVECTIVE SHOWERS PRODUCING RAINFALL AT A QUICK RATE.  HOWEVER...
IT THE PRECIPITATION TURNS OUT TO BE MORE STRATIFORM IN NATURE...AND
NOT SO CONVECTIVE...THEN PRECIPITATION MAY BE DELIVERED AT SLOW ENOUGH
RATES AS TO AVOID FLASH FLOODING. THIS IS STILL UNCERTAIN AT THIS
TIME AND WILL HAVE TO BE RESOLVED IN LATER MODEL RUNS.  A FLASH
FLOOD WATCH MAY BE ISSUED FOR PARTS OF THE AREA LATER TODAY PENDING
LATER MODEL DATA.

THE OTHER CONCERN TOMORROW IS FOR SEVERE WEATHER. AS LOW LEVEL
EASTERLY FLOW DEEPENS INTO THE MID LEVELS OVER MOST OF THE PLAINS
WEDNESDAY...A SMALL CORNER OF THE SOUTHEAST PLAINS WILL STILL BE
SHIFTING OVER TO EASTERLY FLOW. DURING THIS TIME...THE SOUTHEAST
CORNER COULD BE UNSTABLE ENOUGH...WITH FAVORABLE WIND SHEAR AND
ENOUGH CAPE FOR SOME SEVERE STORMS. SPC CURRENTLY HAS THE SOUTHEAST
CORNER OF BACA COUNTY IN THE SLIGHT RISK OF SEVERE WEATHER AREA
FOR WEDNESDAY...BUT THIS MAY BE EXPANDED OR DROPPED PENDING LATER
DATA.

BY THURSDAY MORNING...THE UPPER TROUGH SHOULD BE MOVING EAST OF
THE AREA...BRINGING AN END TO THE WIDESPREAD PRECIPITATION AND GOING
BACK TO THE MORE TYPICAL ISOLATED TO SCATTERED AFTERNOON AND
EVENING THUNDERSTORMS OVER THE AREA THURSDAY THROUGH MONDAY.

AT THE PRESENT TIME...THE NEXT CHANCE FOR A MORE WIDESPREAD PRECIP
EVENT LOOKS TO BE NEXT MONDAY NIGHT...WITH ANOTHER POSSIBLE BOUNDARY
MOVING THROUGH THE EASTERN PLAINS TO ENHANCE PRECIPITATION COVERAGE
AND INTENSITY. HOWEVER...THIS IS STILL A WEEK A WAY...SO DON'T PLACE
YOUR BETS YET. LW

&&

.AVIATION...(FOR THE 18Z TAFS THROUGH 18Z WEDNESDAY AFTERNOON)
ISSUED AT 1057 AM MDT TUE AUG 6 2013

SCATTERED THUNDERSTORMS WILL DEVELOP OVER THE MOUNTAINS AND
SOUTHERN AND EASTERN PORTIONS OF THE SOUTHEAST PLAINS THIS
AFTERNOON. ONCE AGAIN...WILL CARRY VCTS IN THE TAF
SITES...BEGINNING 20Z AT KALS...AND 21 TO 22Z AT KCOS AND KPUB.
MVFR CIGS/VIS WITH THUNDERSTORMS CAN BE EXPECTED...WITH GUSTY
OUTFLOW WINDS POSSIBLE FOR KCOS AND KPUB WHERE THUNDERSTORMS WILL
BE HIGHER BASED AND MORE LIKELY TO SEND THUNDERSTORM OUTFLOWS
THROUGH BOTH TERMINALS. FRONT WILL DROP THROUGH THE SOUTHEAST
PLAINS OVERNIGHT...SHIFTING WINDS OUT OF THE NORTH FOR KCOS AND
KPUB. LOW LEVELS WILL SLOWLY SATURATE WITH VFR TO MVFR CIGS
SPREADING IN DURING THE LATE MORNING AND EARLY AFTERNOON AS
WIDESPREAD SHOWERS AND THUNDERSTORMS AFFECT THE TERMINALS.  -KT

&&

.PUB WATCHES/WARNINGS/ADVISORIES...
FLASH FLOOD WATCH FROM WEDNESDAY MORNING THROUGH LATE WEDNESDAY
NIGHT FOR COZ058>068-072>080-083-086>088.

FLASH FLOOD WATCH FROM WEDNESDAY MORNING THROUGH LATE WEDNESDAY
NIGHT FOR COZ081-082-084-085.

&&

UPDATE...KT
SHORT TERM...ROSE
LONG TERM...LW
AVIATION...KT
Hazardous weather outlook, Aug 6, 11:33 AM MDT, 2 hours 25 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PUEBLO CO
1133 AM MDT TUE AUG 6 2013

COZ058>089-093>099-071745-
WESTERN MOSQUITO RANGE/EAST LAKE COUNTY ABOVE 11000 FT-
LEADVILLE VICINITY/LAKE COUNTY BELOW 11000 FT-
EASTERN SAWATCH MOUNTAINS ABOVE 11000 FT-
WESTERN CHAFFEE COUNTY BETWEEN 9000 AND 11000 FT-
CENTRAL CHAFFEE COUNTY BELOW 9000 FT-
WESTERN MOSQUITO RANGE/EAST CHAFFEE COUNTY ABOVE 9000 FT-
SAGUACHE COUNTY WEST OF CONTINENTAL DIVIDE BELOW 10000 FT-
SAGUACHE COUNTY EAST OF CONTINENTAL DIVIDE BELOW 10000 FT-
LA GARITA MOUNTAINS ABOVE 10000 FT-
UPPER RIO GRANDE VALLEY/EASTERN SAN JUAN MOUNTAINS BELOW 10000 FT-
EASTERN SAN JUAN MOUNTAINS ABOVE 10000 FT-
DEL NORTE VICINITY/NORTHERN SAN LUIS VALLEY BELOW 8500 FT-
ALAMOSA VICINITY/CENTRAL SAN LUIS VALLEY BELOW 8500 FT-
SOUTHERN SAN LUIS VALLEY-
NORTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 8500 AND 11000 FT-
NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FEET-
SOUTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 7500 AND 11000 FT-
SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FT-
NORTHWESTERN FREMONT COUNTY ABOVE 8500 FT-
WESTERN/CENTRAL FREMONT COUNTY BELOW 8500 FT-
WET MOUNTAIN VALLEY BELOW 8500 FEET-
WET MOUNTAINS BETWEEN 6300 AND 10000 FT-
WET MOUNTAINS ABOVE 10000 FT-
TELLER COUNTY/RAMPART RANGE ABOVE 7500 FT/PIKES PEAK BETWEEN
7500 AND 11000 FT-PIKES PEAK ABOVE 11000 FT-
CANON CITY VICINITY/EASTERN FREMONT COUNTY-
NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW
7500 FT-
COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE
BELOW 7400 FT-PUEBLO AND VICINITY/PUEBLO COUNTY BELOW 6300 FT-
WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT-
TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT-
CROWLEY COUNTY-LA JUNTA VICINITY/OTERO COUNTY-
EASTERN LAS ANIMAS COUNTY-WESTERN KIOWA COUNTY-
EASTERN KIOWA COUNTY-LAS ANIMAS VICINITY/BENT COUNTY-
LAMAR VICINITY/PROWERS COUNTY-SPRINGFIELD VICINITY/BACA COUNTY-
1133 AM MDT TUE AUG 6 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL...EAST
CENTRAL...SOUTH CENTRAL AND SOUTHEAST COLORADO.

.DAY ONE...TODAY AND TONIGHT

SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP OVER THE MOUNTAINS
THIS MORNING...SPREADING TO THE EASTERN PLAINS LATER THIS AFTERNOON.
THE MAIN THREAT FROM STORMS TODAY WILL BE LOCALLY HEAVY
RAINFALL...WHICH COULD RESULT IN FLOODING PARTICULARLY IF THE BURN
SCARS ARE AFFECTED. THE WEST FORK BURN SCAR IS MOST LIKELY TO BE
AFFECTED TODAY.  ALSO...FREQUENT LIGHTING AND WIND GUSTS TO 45 MPH
WILL BE POSSIBLE. STRONGER STORMS CLOSER TO THE KANSAS BORDER THIS
AFTERNOON COULD PRODUCE SOME HAIL UP TO PENNY SIZE.

A COLD FRONT WILL CROSS INTO SOUTHEASTERN COLORADO FROM THE NORTH
LATE TONIGHT...AROUND MIDNIGHT. THIS WILL LEAD TO INCREASED MODERATE
TO LOCALLY HEAVY RAINFALL OVER THE PIKES PEAK REGION BY DAYBREAK
WEDNESDAY. A FLASH FLOOD WATCH WILL GO INTO AFFECT FOR THE PIKES
PEAK REGION STARTING AT 6 AM WEDNESDAY. THOSE IN AND AROUND THE
BURN SCARS SHOULD PAY CLOSE ATTENTION TO THE LATEST FORECASTS THE
NEXT COUPLE OF DAYS...AND BE PREPARED TO TAKE ACTION IF FLOOD
ADVISORIES OR WARNINGS ARE ISSUED.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

WIDESPREAD SHOWERS AND THUNDERSTORMS WILL PRODUCE RAIN...HEAVY AT
TIMES...OVER MOST OF SOUTHERN COLORADO WEDNESDAY INTO WEDNESDAY
NIGHT. THE COMBINATION OF A SLOW MOVING UPPER LEVEL STORM...AMPLE
MONSOON MOISTURE AND LOW LEVEL UPSLOPE FORCING INTO THE TERRAIN
WILL RESULT IN THE POTENTIAL FOR FLASH FLOODING...NOT ONLY FOR
THE BURN SCARS BUT FOR MOST OTHER AREAS AS WELL. A FLASH FLOOD
WATCH HAS BEEN ISSUED FOR THE MOUNTAINS AND I-25 CORRIDOR WHICH IS
VALID FROM WEDNESDAY MORNING THROUGH LATE WEDNESDAY NIGHT. HEAVY
RAIN WILL ALSO BE POSSIBLE FOR THE SOUTHEAST PLAINS...WEDNESDAY
AFTERNOON THROUGH THURSDAY MORNING AND LOCALIZED FLASH FLOODING
WILL BE POSSIBLE WHERE SOILS ARE ALREADY SATURATED FROM RECENT
RAINS.

IN ADDITION TO THE HEAVY RAIN AND FLASH FLOOD POTENTIAL WEDNESDAY...
THERE IS ALSO POTENTIAL FOR SEVERE WEATHER OVER THE SOUTHEAST CORNER
OF THE PLAINS ON WEDNESDAY. AT THIS TIME...IT APPEARS THAT BACA
AND POSSIBLY LAS ANIMAS AND PROWERS COUNTIES COULD SEE A FEW SEVERE
STORMS WEDNESDAY AFTERNOON INTO THE EVENING.

BY THURSDAY MORNING...SOUTHERN COLORADO SHOULD SEE AN END TO WIDESPREAD
PRECIPITATION AND GO BACK TO THE MORE TYPICAL ISOLATED TO SCATTERED
AFTERNOON AND EVENING THUNDERSTORMS THROUGH MONDAY.

.SPOTTER INFORMATION STATEMENT...

WEATHER CONDITIONS THAT MEET REPORTING CRITERIA FOR SPOTTERS WILL BE
POSSIBLE AFTER NOON TODAY ACROSS THE MOUNTAINS AND AFTER 200 PM
FOR KIOWA...PROWERS AND BACA COUNTIES.

31/88

The office that day

Everything else NWS Pueblo, CO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 6, 10:19 AM MDTFlash Flood WatchPUBAlamosa, Baca, Bent, Chaffee, Conejos, Costilla and 15 more41 hr
Aug 6, 3:18 PM MDTSevere Thunderstorm WarningPUBCuster, Saguache27 min

Nearby

Severe Thunderstorm Warnings in Colorado, 2013Every severe thunderstorm warning in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.